Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 41, NWS Springfield, MO

April 28, 20218 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Apr 28, 2021, 2:29 PM CDT for 8 counties in Missouri. It was in force for 29 hr. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2021, 2:29 PM CDT (19:29 UTC)
Expired
Apr 29, 2021, 7:00 PM CDT
In force
29 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Christian County, MO, Douglas County, MO, McDonald County, MO, Ozark County, MO, Stone County, MO, Taney County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 2:33 PM CDTFLASH FLOOD9 Sse Powell, MOROUTE KK CLOSED BOTH WAYS DUE TO FLOODING.
Apr 28, 2:38 PM CDTFLASH FLOOD3 S Rogersville, MOROUTE U CLOSED BOTH WAYS DUE TO FLOODING.
Apr 28, 3:45 PM CDTFLASH FLOODPowell, MOBIG SUGAR CREEK ROSE OVER 5.5 FEET IN 1 HOUR AND EVENTUALLY CRESTED AT 17.1 FEET WHICH IS MODERATE FLOOD STAGE.
Apr 29, 3:47 AM CDTHEAVY RAIN 4.986 W Shell Knob, MOA 24 HOUR TOTAL AT THE CASSVILLE RAWS.
Apr 29, 6:47 AM CDTHEAVY RAIN 4.716 W Shell Knob, MOMESONET STATION CRWM7 CASSVILLE RAWS.
Apr 29, 6:53 AM CDTHEAVY RAIN 2.833 N Rueter, MOMESONET STATION BEVM7 AVA/REUTER RAWS.
Apr 29, 7:00 AM CDTHEAVY RAIN 2.663 Se Table Rock, MOCOCORAHS STATION MO-TY-12 HOLLISTER 3.8 SW.
Apr 29, 7:00 AM CDTHEAVY RAIN 2.755 W Washburn, MOCO-OP OBSERVER STATION WABM7 WASHBURN 5 W COOP.
Apr 29, 7:00 AM CDTHEAVY RAIN 3.586 Ne Golden, MOCOCORAHS STATION MO-SE-15 EMERALD BEACH 5.5 E.
Apr 29, 7:00 AM CDTHEAVY RAIN 4.245 Sse Cassville, MOCOCORAHS STATION MO-BY-25 CASSVILLE 4.8 SSE.
Apr 29, 7:03 AM CDTHEAVY RAIN 3.553 W Lampe, MOMESONET STATION DW6431 LAMPE.
Apr 29, 7:15 AM CDTHEAVY RAIN 2.61Galena, MOMESONET STATION GLNM7 JAMES RIVER AT GALENA.
Apr 29, 7:30 AM CDTHEAVY RAIN 2.542 Nw Branson, MOMESONET STATION FW2149 BRANSON.
Apr 29, 7:30 AM CDTHEAVY RAIN 2.653 Sw Walnut Shade, MOMESONET STATION FW9611 BRANSON.
Apr 29, 7:30 AM CDTHEAVY RAIN 2.871 W Branson, MOMESONET STATION FW2148 BRANSON.
Apr 29, 7:30 AM CDTHEAVY RAIN 3.16 Sw Theodosia, MOCOCORAHS STATION MO-OZ-2 THEODOSIA 6.2 SW.
Apr 29, 7:30 AM CDTHEAVY RAIN 3.672 Nnw West Branson, MOMESONET STATION FW9409 REEDS SPRING.
Apr 29, 7:36 AM CDTHEAVY RAIN 3.283 Nne Table Rock, MO
Apr 29, 7:40 AM CDTHEAVY RAIN 2.641 Sw Walnut Shade, MOMESONET STATION BBCM7 BULL CREEK.
Apr 29, 7:40 AM CDTHEAVY RAIN 3.092 Ne Sparta, MOMESONET STATION FW8207 SPARTA.
Apr 29, 7:41 AM CDTHEAVY RAIN 3.012 Nne Sparta, MOMESONET STATION FW8222 SPARTA.
Apr 29, 7:42 AM CDTHEAVY RAIN 2.94Branson, MOMESONET STATION FW6784 BRANSON.
Apr 29, 7:42 AM CDTHEAVY RAIN 3.242 S Chestnutridge, MOMESONET STATION FW3182 WALNUT SHADE.
Apr 29, 7:43 AM CDTHEAVY RAIN 3.08Branson, MOMESONET STATION FW6785 BRANSON.
Apr 29, 7:44 AM CDTHEAVY RAIN 2.781 Nne Cassville, MOMESONET STATION FW9035 CASSVILLE.
Apr 29, 7:45 AM CDTHEAVY RAIN 3.621 Nw Shell Knob, MOMESONET STATION FW3232 SHELL KNOB.
Apr 29, 8:00 AM CDTHEAVY RAIN 4.062 Se Washburn, MOCOCORAHS STATION MO-BY-3 SELIGMAN 3.0 N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WGUS43 KSGF 281929
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
229 PM CDT Wed Apr 28 2021

MOC009-043-067-119-153-209-213-225-291930-
/O.NEW.KSGF.FA.W.0041.210428T1929Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
229 PM CDT Wed Apr 28 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Barry County in southwestern Missouri...
  Christian County in southwestern Missouri...
  Western Douglas County in southwestern Missouri...
  Southeastern McDonald County in southwestern Missouri...
  Western Ozark County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Taney County in southwestern Missouri...
  Southern Webster County in southwestern Missouri...

* Until 230 PM CDT Thursday.

* At 229 PM CDT, The Department of Transportation reported 
  widespread flooding from previous heavy rain in the warned area. 
  Between 1 and 6 inches of rain fell from thunderstorms earlier 
  today. Additional rainfall is expected tonight. Significant 
  flooding is ongoing and will likely continue through the rest of 
  today and tonight. This Flood Warning will replace the existing 
  Flash Flood Warning.

* Some locations that will experience flooding include...
  Nixa, Ozark, Branson, Cassville, Kimberling City, Forsyth, 
  Highlandville and Hollister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3712 9271 3650 9273

$$

DC
6 follow-up statements
265 
WGUS83 KSGF 282002
FLSSGF

Flood Statement
National Weather Service Springfield MO
302 PM CDT Wed Apr 28 2021

MOC009-043-067-119-153-209-213-225-291930-
/O.CON.KSGF.FA.W.0041.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
302 PM CDT Wed Apr 28 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THURSDAY FOR 
BARRY, CHRISTIAN, NORTHWESTERN DOUGLAS, SOUTHEASTERN MCDONALD, 
WESTERN OZARK, STONE, TANEY AND SOUTH CENTRAL WEBSTER COUNTIES...

At 302 PM CDT, The Department of Transportation reported widespread 
flooding across the warned area from previous thunderstorms this 
morning.  Additional rainfall is expected later today and tonight, 
with another 1 to 3 inches possible. Numerous low water crossings 
are flooded, many of which will remain flooded through the overnight 
hours.

Some locations that will experience flooding include...
  Flatt Creek, Roaring River, the lower James River, Tory Creek, 
  Bull Creek, and Swan Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3709 9290 3681 9290
      3681 9276 3650 9276

$$

DC
839 
WGUS83 KSGF 290510
FLSSGF

Flood Statement
National Weather Service Springfield MO
1210 AM CDT Thu Apr 29 2021

MOC009-043-067-119-153-209-213-225-291930-
/O.CON.KSGF.FA.W.0041.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
1210 AM CDT Thu Apr 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS AFTERNOON 
FOR BARRY, CHRISTIAN, NORTHWESTERN DOUGLAS, SOUTHEASTERN MCDONALD, 
WESTERN OZARK, STONE, TANEY AND SOUTH CENTRAL WEBSTER COUNTIES...

At 1210 AM CDT, The Department of Transportation reported widespread 
flooding across the warned area from previous thunderstorms on 
Wednesday.  Additional rainfall of 1 to 3 inches will be possible 
through this morning. Numerous low water crossings are flooded, many 
of which will remain flooded through the overnight hours.

Some locations that will experience flooding include...
  Nixa, Ozark, Branson, Cassville, Kimberling City, Forsyth, 
  Highlandville and Hollister.

This includes the following low water crossings...
  Highway 176 near Rockaway Beach, Route AA, 2 miles north of 
  Galena, Highway 13 at Pine Run northwest of Galena, Route CC at 
  Spring Creek south of Hurley, Highway 13 at Railey Creek near 
  Reeds Spring, Highway 13 at Railey Creek just south of Galena and 
  Route O at Tory Creek 2 miles southwest of Highlandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3709 9290 3681 9290
      3681 9276 3650 9276

$$

MMT
331 
WGUS83 KSGF 290514
FLSSGF

Flood Statement
National Weather Service Springfield MO
1214 AM CDT Thu Apr 29 2021

MOC009-043-067-119-153-209-213-225-291930-
/O.CON.KSGF.FA.W.0041.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
1214 AM CDT Thu Apr 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS AFTERNOON 
FOR BARRY, CHRISTIAN, NORTHWESTERN DOUGLAS, SOUTHEASTERN MCDONALD, 
WESTERN OZARK, STONE, TANEY AND SOUTH CENTRAL WEBSTER COUNTIES...

At 1214 AM CDT, Doppler radar and automated rain gauges indicated 
slow moving thunderstorms with very heavy rainfall across the warned 
area. Between 1 and 6 inches of rain have fallen. An additional one 
to two inches will be possible through Thursday morning.

Some locations that will experience flooding include...
  Nixa, Ozark, Branson, Cassville, Kimberling City, Forsyth, 
  Highlandville and Hollister.

This includes the following low water crossings...
  Highway 176 near Rockaway Beach, Route AA, 2 miles north of 
  Galena, Highway 13 at Pine Run northwest of Galena, Route CC at 
  Spring Creek south of Hurley, Highway 13 at Railey Creek near 
  Reeds Spring, Highway 13 at Railey Creek just south of Galena and 
  Route O at Tory Creek 2 miles southwest of Highlandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3709 9290 3681 9290
      3681 9276 3650 9276

$$

MMT
289 
WGUS83 KSGF 291016
FLSSGF

Flood Statement
National Weather Service Springfield MO
516 AM CDT Thu Apr 29 2021

MOC009-043-067-119-153-209-213-225-291930-
/O.CON.KSGF.FA.W.0041.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
516 AM CDT Thu Apr 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS AFTERNOON 
FOR BARRY, CHRISTIAN, NORTHWESTERN DOUGLAS, SOUTHEASTERN MCDONALD, 
WESTERN OZARK, STONE, TANEY AND SOUTH CENTRAL WEBSTER COUNTIES...

At 516 AM CDT, Doppler radar and automated rain gauges indicated 
that between 1 and 6 inches of rain have fallen over the warned area 
from Wednesday morning to early Thursday morning. The Missouri 
Department of Transportation had several roads that remained closed 
due to flooding. Flat Creek remains above flood stage.

Some locations that will experience flooding include...
  Nixa, Ozark, Branson, Cassville, Kimberling City, Forsyth, 
  Highlandville and Hollister.

This includes the following low water crossings...
  Highway 176 near Rockaway Beach, Route AA, 2 miles north of 
  Galena, Highway 13 at Pine Run northwest of Galena, Route CC at 
  Spring Creek south of Hurley, Highway 13 at Railey Creek near 
  Reeds Spring, Highway 13 at Railey Creek just south of Galena and 
  Route O at Tory Creek 2 miles southwest of Highlandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3709 9290 3681 9290
      3681 9276 3650 9276

$$

MMT
084 
WGUS83 KSGF 291810 RRD
FLSSGF

Flood Statement
National Weather Service Springfield MO
110 PM CDT Thu Apr 29 2021

MOC009-043-067-119-153-209-213-225-291930-
/O.CON.KSGF.FA.W.0041.000000T0000Z-210429T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
110 PM CDT Thu Apr 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS AFTERNOON 
FOR BARRY, CHRISTIAN, NORTHWESTERN DOUGLAS, SOUTHEASTERN MCDONALD, 
WESTERN OZARK, STONE, TANEY AND SOUTH CENTRAL WEBSTER COUNTIES...

At 110 PM CDT, Doppler radar and automated rain gauges indicated an 
area of very heavy rainfall across the warned area. Between 1 and 6 
inches of rain have fallen.

Some locations that will experience flooding include...
  Nixa, Ozark, Branson, Cassville, Kimberling City, Forsyth, 
  Highlandville and Hollister.

This includes the following low water crossings...
  Highway 176 near Rockaway Beach, Route AA, 2 miles north of 
  Galena, Highway 13 at Pine Run northwest of Galena, Route CC at 
  Spring Creek south of Hurley, Highway 13 at Railey Creek near 
  Reeds Spring, Highway 13 at Railey Creek just south of Galena and 
  Route O at Tory Creek 2 miles southwest of Highlandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3709 9290 3681 9290
      3681 9276 3650 9276

$$

KP
298 
WGUS43 KSGF 291858 RRA
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
158 PM CDT Thu Apr 29 2021

MOC009-043-067-119-153-209-213-225-300000-
/O.EXT.KSGF.FA.W.0041.000000T0000Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Douglas MO-McDonald MO-Ozark MO-Stone MO-
Taney MO-Webster MO-
158 PM CDT Thu Apr 29 2021

The National Weather Service in Springfield has extended the

* Flood Warning for...
  Barry County in southwestern Missouri...
  Christian County in southwestern Missouri...
  Northwestern Douglas County in southwestern Missouri...
  Southeastern McDonald County in southwestern Missouri...
  Western Ozark County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Taney County in southwestern Missouri...
  South Central Webster County in southwestern Missouri...

* Until 700 PM CDT.

* At 158 PM CDT, Doppler radar and automated rain gauges indicated 
  heavy rain. Flooding is already occurring in the warned area.

* Some locations that will experience flooding include...
  Nixa, Ozark, Branson, Cassville, Kimberling City, Forsyth, 
  Highlandville and Hollister.

This includes the following low water crossings...
  Highway 176 near Rockaway Beach, Route AA, 2 miles north of 
  Galena, Highway 13 at Pine Run northwest of Galena, Route CC at 
  Spring Creek south of Hurley, Highway 13 at Railey Creek near 
  Reeds Spring, Highway 13 at Railey Creek just south of Galena and 
  Route O at Tory Creek 2 miles southwest of Highlandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9416 3663 9422 3664 9417 3658 9408
      3661 9400 3683 9382 3685 9373 3683 9370
      3698 9334 3709 9322 3709 9290 3681 9290
      3681 9276 3650 9276

$$

KP

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 12:32 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 28, 12:32 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1232 PM CDT Wed Apr 28 2021

...18Z Aviation Update...

.SHORT TERM...(Today and Thursday)
Issued at 344 AM CDT Wed Apr 28 2021

Concern will continue to be flash flood potential through early
Thursday. Some strong/severe potential also exists.

Seeing the first cluster of deeper convection now moving from
northeast OK/northwest AR into far southwest MO. Subtle shortwave
embedded within the southwest flow and deeper moisture and
convergence with the nose of 850mb jet over eastern OK is helping
to maintain this convection. Have seen some stronger sub-severe
wind gust from these storm over northeast OK and will continue to
monitor in the near term. Modest instability/cape should limit
overall strong/severe potential over the next couple of hours but
it is non-zero given some vertical shear in place.

Should continue to see convection fed by a veering low level/850mb
jet with persistent low level convergence in a sw-ne oriented
elevated boundary. Upper level winds should allow storms to train
sw to ne along the low level convergence zone today. Initially the
potential for heavy rainfall and flash flooding is expected over
far sw MO as early as shortly after daybreak/7am but the rain will
spread northeast with time as the low level veers. Abundant
moisture with pwats of 1.5 inches (near the top of the chart
climatologically) will have good potential to produce a corridor
of excessive rain/flash flooding over southern MO near/south of
I-44.

Convection will continue into the evening hours before gradually
shifting southeast ahead of shortwave approaching from the
northwest and the associated sfc front. Rain amounts in the grids
are probably still a little broad brushed, but have 3-4+ inches
in a corridor just south of I-44 from Anderson-Ozark-Ava- Houston.
Amounts drop off especially to the north. Confidence in mesoscale
features even a few hours in advance is not great so there is
still some play north-south where the heaviest rain will develop.
Added a few counties to the Flash Flood Watch given our forecast
gridded output.

Severe storm potential exists as well today. Southern edge of the
convection maybe enhanced by stronger instability over far
southern MO/AR border late this morning/early this afternoon.
HRRR showing around 1000-1300 j/kg mlcape with deep layer shear
favorable for organized storms. Will need to monitor this area as
well. Any areas that can see some instability will have some
severe potential.

.LONG TERM...(Friday through Tuesday)
Issued at 344 AM CDT Wed Apr 28 2021

High pressure builds in Friday then shifts off to the southeast
early in the weekend. Showers/tstms look possible early next week
with a zonal upper flow ahead of sfc front that may move through
the region by Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Apr 28 2021

Thunderstorm activity early this afternoon has moved into south
central Missouri. Expect periods of showers to continue through
this afternoon for KJLN/KSGF/KBBG, with some additional scattered
thunderstorms redeveloping across southeast Kansas and southwest
Missouri later this afternoon into tonight ahead of and along a
cold front. MVFR to IFR conditions will be possible with the
heavier rain and thunderstorms. Winds will shift to northwesterly
behind the cold front late tonight into Thursday morning, with
precipitation ending and flight conditions improving from NW to
SE near the end of the TAF period and especially after 18Z
Thursday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ070-071-
     079>083-088>098-101>106.

KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Rothstein
Hazardous weather outlook, Apr 28, 8:40 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
840 AM CDT Wed Apr 28 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
840 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Elevated lightning risk.

DISCUSSION...

Excessive rain and high rainfall rates will produce an elevated
risk for flash flooding today through early Thursday.

Widespread showers and thunderstorms will occur today and
tonight. Storm total rain amounts will range from 1.5 to 4.5
inches, with the highest amounts generally along and south of
Interstate 44 where storms may repeatedly move or train over the
same areas.

Scattered strong to severe thunderstorms will be possible this
morning and this afternoon where daytime heating will produce
pockets of instability. Large hail up to the size of quarters will
be the primary risk with the most intense thunderstorms. A few
strong wind gusts and isolated tornadoes cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

If flooding develops, lingering flooding will continue in some
areas on Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Rothstein

In the hours before

Local storm report, Apr 28, 1:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     2 ESE OLDFIELD          36.97N 93.01W
04/28/2021                   CHRISTIAN          MO   EMERGENCY MNGR

            THE ROOF WAS TORN OFF A HOME EAST OF
            OLDFIELD.

&&

SR
Local storm report, Apr 28, 1:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HEAVY RAIN       6 W SHELL KNOB          36.65N 93.74W
04/28/2021  M3.60 INCH       BARRY              MO   MESONET

            MESONET STATION CRWM7 CASSVILLE RAWS.

&&
Local storm report, Apr 28, 1:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HEAVY RAIN       2 NE SPARTA             37.02N 93.06W
04/28/2021  M2.64 INCH       CHRISTIAN          MO   MESONET

            MESONET STATION FW8207 SPARTA.

&&
Local storm report, Apr 28, 1:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HEAVY RAIN       2 NNW WEST BRANSON      36.72N 93.38W
04/28/2021  M2.75 INCH       STONE              MO   MESONET

            MESONET STATION FW9409 REEDS SPRING.

&&
Local storm report, Apr 28, 1:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HEAVY RAIN       6 W SHELL KNOB          36.65N 93.74W
04/28/2021  M3.93 INCH       BARRY              MO   MESONET

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 6 W
            SHELL KNOB. MESONET STATION CRWM7 CASSVILLE
            RAWS.

&&
Local storm report, Apr 28, 1:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HEAVY RAIN       2 S CHESTNUTRIDGE       36.81N 93.25W
04/28/2021  M3.06 INCH       TANEY              MO   MESONET

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2 S
            CHESTNUTRIDGE. MESONET STATION FW3182 WALNUT
            SHADE.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:48 AM CDTSpecial Weather StatementSGFDade, Greene, Lawrence27 min
Apr 28, 8:01 AM CDTSevere Thunderstorm WarningSGFBarry44 min
Apr 28, 8:25 AM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Apr 28, 8:27 AM CDTSevere Thunderstorm WarningSGFBarry33 min
Apr 28, 8:46 AM CDTFlash Flood WarningSGFBarry, Stone6 hr
Apr 28, 8:51 AM CDTSevere Thunderstorm WarningSGFStone39 min
Apr 28, 9:03 AM CDTTornado WarningSGFStone27 min
Apr 28, 9:14 AM CDTTornado WarningSGFTaney31 min
Apr 28, 9:18 AM CDTSevere Thunderstorm WarningSGFStone, Taney42 min
Apr 28, 9:33 AM CDTFlash Flood WarningSGFChristian, Taney6 hr
Apr 28, 9:37 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney68 min
Apr 28, 9:43 AM CDTTornado WarningSGFChristian, Taney32 min
Apr 28, 9:55 AM CDTRiver Flood WarningSGFShannon44 hr
Apr 28, 9:55 AM CDTRiver Flood WarningSGFPulaski11 hr
Apr 28, 9:55 AM CDTRiver Flood WarningSGFStone10 hr
Apr 28, 9:55 AM CDTRiver Flood WarningSGFMcDonald23 hr
Apr 28, 9:55 AM CDTRiver Flood WarningSGFShannon51 hr
Apr 28, 10:14 AM CDTTornado WarningSGFChristian, Douglas, Webster31 min
Apr 28, 10:15 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney, Webster, Wright6 hr
Apr 28, 10:21 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Taney, Webster, Wright39 min
Apr 28, 10:24 AM CDTTornado WarningSGFOzark36 min
Apr 28, 10:44 AM CDTFlash Flood WarningSGFDouglas, Ozark6 hr
Apr 28, 10:58 AM CDTTornado WarningSGFDouglas, Ozark32 min
Apr 28, 11:12 AM CDTFlash Flood WarningSGFHowell, Texas6 hr
Apr 28, 11:27 AM CDTSevere Thunderstorm WarningSGFWright33 min
Apr 28, 11:29 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell22 min
Apr 28, 11:49 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon41 min
Apr 28, 12:01 PM CDTFlash Flood WarningSGFDent, Laclede, Phelps, Pulaski, Texas, Wright6 hr
Apr 28, 12:02 PM CDTTornado WarningSGFHowell, Oregon, Shannon28 min
Apr 28, 12:07 PM CDTFlash Flood WarningSGFOregon, Shannon6 hr
Apr 28, 12:30 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon30 min
Apr 28, 1:48 PM CDTFlash Flood WarningSGFMcDonald6 hr
Apr 28, 2:09 PM CDTFlash Flood WarningSGFMcDonald6 hr
Apr 28, 2:39 PM CDTAreal Flood WarningSGFDouglas, Ozark, Webster, Wright24 hr
Apr 28, 3:45 PM CDTAreal Flood WarningSGFDent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more24 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.